Jump to content
CrazyBoards.org

Recommended Posts

Posted (edited)

Does anyone have a list or info on which meds cause high prolactin levels? Seriously painful breasts for a year doc finally taking it serious   

Can Geodon do it or Lamictal? Trying to think of meds I’ve been on a year or longer. Oh, and Lamictal. And lunesta, trazadone. 

Help?

Edited by GettingUpThere

Share this post


Link to post
Share on other sites

Looks like trazodone can cause hyperprolactinemia...but might contradict earlier studies.

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2376090/

"Trazodone administration was found to increase significantly prolactin concentrations, when measured at baseline and after 12 hours, 1 week and 2 weeks treatment, the means ± S.D. of plasma prolactin concentrations increasing from 9.1 ± 5.6 ng/ml to a maximum of 15.3 +/− 8.5 ng/ml at one week (Otani et al 1995). These recent results are at variance with those of older studies that documented a decrease in prolactin concentration in ten healthy patients treated with trazodone (Rolandi et al 1981)."

Mild association with geodon, but minimal

"Other atypical drugs

Quetiapine, aripiprazole and ziprasidone are reported either to cause no prolactin increase at all or to increase it transiently and mildly: serial blood samples showed a rapid raise in prolactin levels (up to 1.5- to 2.5-fold above basal levels) during the first two-four hours after drug administration and normalization within the following eight hours (Turrone et al 2002)."

 

 

 

 

 

  • Like 1

Share this post


Link to post
Share on other sites
15 minutes ago, argh said:

Looks like trazodone can cause hyperprolactinemia...but might contradict earlier studies.

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2376090/

"Trazodone administration was found to increase significantly prolactin concentrations, when measured at baseline and after 12 hours, 1 week and 2 weeks treatment, the means ± S.D. of plasma prolactin concentrations increasing from 9.1 ± 5.6 ng/ml to a maximum of 15.3 +/− 8.5 ng/ml at one week (Otani et al 1995). These recent results are at variance with those of older studies that documented a decrease in prolactin concentration in ten healthy patients treated with trazodone (Rolandi et al 1981)."

Mild association with geodon, but minimal

"Other atypical drugs

Quetiapine, aripiprazole and ziprasidone are reported either to cause no prolactin increase at all or to increase it transiently and mildly: serial blood samples showed a rapid raise in prolactin levels (up to 1.5- to 2.5-fold above basal levels) during the first two-four hours after drug administration and normalization within the following eight hours (Turrone et al 2002)."

 

 

 

 

 

I am on trazadone, but I’ve been on it for...at least 15 years? Wonder if it can just later, happen out of the blue. He breast pain has been going on for a year or so. I think she’ll order an mri to rule out pituitary tumor. Nervous and impatient. I read a bit off google, and it also says it can make one moody when elevated. 

Scared, but at least there’s tx either way. Just want my decent mood back. Thanks for answering! And for an in-depth reply. Thanks 🙏 

Share this post


Link to post
Share on other sites

Did u start any of the other meds more recently? Maybe it could be some weird combo effect 

Share this post


Link to post
Share on other sites
6 hours ago, Iceberg said:

Did u start any of the other meds more recently? Maybe it could be some weird combo effect 

Actually it’s been progressing for around a year. Possibly more? I’m only asking if someone else had the problem cause there are only a handful of reasons why it would happen-AAP’s and pituitary tumor are the only that could apply to me. 

Share this post


Link to post
Share on other sites

Any non MI health issues, recently? Hypothyroidism?

"Pathologic hyperprolactinemia is generally applied for the situation in which prolactin level increases because of some reasons other than physiologic causes. ... In patients with primary hypothyroidism, increased levels of TRH can cause to rise prolactin levels and these patients may have galactorrhea"

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3766941/

 

Share this post


Link to post
Share on other sites

Abilify lowers prolactin and is sometimes added to a cocktail that includes an AP that causes hyperprolactinemia, to lower prolactin. Otherwise AP's are very suspect if you have high prolactinemia.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×